Alert archive / California / Wind Advisories in 2014

Wind Advisory 44, NWS Los Angeles, CA

May 11, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at May 11, 2014, 3:30 PM PDT for Los Angeles County, California. It took effect at May 12, 2014, 12:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 3:30 PM PDT (22:30 UTC)
In effect from
May 12, 2014, 12:00 AM PDT
Expired
May 12, 2014, 11:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS76 KLOX 112230
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PDT SUN MAY 11 2014

...MODERATE TO STRONG WINDS THROUGH THE LATE AFTERNOON...

CAZ046-120630-
/O.NEW.KLOX.WI.Y.0044.140512T0700Z-140512T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
330 PM PDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
PDT MONDAY.

* WINDS AND TIMING...WINDS HAVE BEEN GUSTING AT NEAR ADVISORY LEVELS
  THROUGHOUT THE DAY...EXPECT INCREASING WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH AFTER MIDNIGHT AND SUBSIDING BY LATE MORNING

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-120630-
/O.NEW.KLOX.WI.Y.0044.140512T0900Z-140512T1800Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
330 PM PDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY.

* WINDS AND TIMING...EXPECT INCREASING WINDS 15 TO 25 MPH WITH GUSTS TO
  45 MPH AFTER MIDNIGHT AND SUBSIDING BY LATE MORNING

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-120630-
/O.EXT.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
330 PM PDT SUN MAY 11 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS AND TIMING...THERE ARE NUMEROUS AREAS OF NORTHEAST WINDS
  20 TO 30 MPH WITH GUSTS TO 45 MPH. EXPECT THESE TO CONTINUE
  THROUGH TO LATE MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
3 follow-up statements
628 
WWUS76 KLOX 120622
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1122 PM PDT SUN MAY 11 2014

CAZ046-121430-
/O.CON.KLOX.WI.Y.0044.140512T0700Z-140512T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1122 PM PDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL LAST THROUGH LATE MONDAY MORNING. THE
  STRONGEST WINDS WILL OCCUR FROM SUNRISE MONDAY THROUGH MID
  MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN 
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-121430-
/O.CON.KLOX.WI.Y.0044.140512T0900Z-140512T1800Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1122 PM PDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL LAST THROUGH LATE MONDAY MORNING. THE
  STRONGEST WINDS WILL OCCUR FROM SUNRISE MONDAY THROUGH MID
  MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN 
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-121430-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
1122 PM PDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH TO LATE MONDAY MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
939 
WWUS76 KLOX 120954
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PDT MON MAY 12 2014

...GUSTY SANTA ANA WINDS THIS MORNING...

GUSTY NORTHEASTERLY SANTA ANA WINDS WILL AFFECT PORTIONS OF THE
AREA THROUGH THE MORNING. THE WINDS AND ESPECIALLY THE GUSTS WILL
SUBSIDE IN THE AFTERNOON. ANOTHER ROUND OF NORTHEAST WINDS ARE
FORECAST FOR TONIGHT AND MORE WIND ADVISORIES MAY BE NEEDED
TUESDAY MORNING.

CAZ045-547-121800-
/O.EXB.KLOX.WI.Y.0043.140512T1200Z-140512T1800Z/
VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK...
MOORPARK...SIMI VALLEY...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
254 AM PDT MON MAY 12 2014

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING.

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL DEVELOP AROUND DAWN AND LAST THROUGH THE MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-121800-
/O.CON.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
254 AM PDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL LAST THROUGH LATE MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN 
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-121800-
/O.CON.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
254 AM PDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL LAST THROUGH LATE MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN 
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-121800-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
254 AM PDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH LATE MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
714 
WWUS76 KLOX 121809
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1109 AM PDT MON MAY 12 2014

CAZ046-088-121915-
/O.EXP.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
1109 AM PDT MON MAY 12 2014

...WIND ADVISORY HAS EXPIRED...

WINDS IN MOST LOCATIONS HAVE DIMINISHED AND THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN ELEVATED INTO THE
EARLY AFTERNOON HOURS AND OCCASIONAL STRONG AND GUSTY WINDS MAY
OCCUR NEAR CANYONS AND PASSES. TRAVELERS SHOULD BE PREPARED FOR
SUDDEN GUSTS.

$$

CAZ045-054-547-121915-
/O.EXP.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/
VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK...
MOORPARK...SIMI VALLEY...ACTON...MOUNT WILSON...SANDBERG...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
1109 AM PDT MON MAY 12 2014

...WIND ADVISORY HAS EXPIRED...

WINDS IN MOST LOCATIONS HAVE DIMINISHED AND THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN ELEVATED INTO THE
EARLY AFTERNOON HOURS AND OCCASIONAL STRONG AND GUSTY WINDS MAY
OCCUR NEAR CANYONS AND PASSES. TRAVELERS SHOULD BE PREPARED FOR
SUDDEN GUSTS.

$$

KJ/DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 1:55 PM PDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 11, 1:55 PM PDT, 1 hour 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
155 PM PDT SUN MAY 11 2014

...UPDATED MARINE DISCUSSION...

.SYNOPSIS...

HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL BRING GUSTY SANTA
ANA WINDS TO PARTS OF THE AREA THROUGH AT LEAST WEDNESDAY...AS WELL
AS VERY HOT AND DRY WEATHER THROUGH THE END OF THE WEEK. COOLER
WEATHER IS LIKELY BY NEXT WEEKEND AS A WEAK TROUGH OF LOW PRESSURE
APPROACHES THE AREA.

&&

.SHORT TERM (TODAY-WED)...

STILL EXPECTING THE THE WINDS TO LINGER IN THE L.A. MTNS THROUGH MID
AFTERNOON.  CURRENTLY SEEING SEVERAL STATIONS THERE WITH GUSTS TO
AROUND 40MPH. IT HAS ALSO BEEN WINDY IN THE DESERT WITH OCCASIONAL
GUSTS OVER 30MPH AT LANCASTER BUT THOSE ARE SUBSIDING.  THE NE WINDS
AND LACK OF CLOUD COVER ARE WARMING UP THE LOS ANGELES AND VENTURA
COUNTY COASTS AND VALLEYS TODAY. DOWNTOWN LA IS CURRENTLY 14 DEGREES
ABOVE YESTERDAY AND MOST OTHER PLACES ARE UP ABOUT 5 TO 10 DEGREES.
THE ABSENCE OF A MARINE LAYER AND AFTERNOON SEA BREEZES WILL MEAN
THE COMING WARM UP WILL BE FELT ALL THE WAY TO THE COASTS.

EXPECTING A MILD BURST OF SANTA ANA WINDS MONDAY MORNING BUT THE
GRADIENTS DO NOT LOOK TO BE STRONG ENOUGH TO CREATE ADVISORY LEVEL
WINDS...MORE LIKE A 15 TO 25 MPH MORNING SANTA ANA. AS THE EASTERN
PACIFIC RIDGE MOVES EAST AND RAISES HEIGHTS OVER THE AREA THE
AFTERNOON MAX TEMPS WILL JUMP AGAIN...ESPECIALLY NOTICEABLE OVER THE
COASTS AND VLYS. ALMOST ALL OF THE VALLEYS WILL BE IN THE 90S AS
WILL THE INTERIOR COASTAL SECTIONS. ONLY THE BEACHES AND THE HIGH
ELEVATIONS WILL SEE TEMPS IN THE 70S.

MODELS ARE MORE IN AGREEMENT REGARDING THE TUESDAY WIND SITUATION
AND ARE INDICATING AN INCREASING OFFSHORE PRESSURE GRADIENTS WITH
SOME UPPER SUPPORT. THE AFTERNOON MAX TEMPS FORECAST ARE HOT WITH
RISING HEIGHTS...NO CLOUDS...AND OFFSHORE FLOW. LOOK FOR A FEW MORE
DEGREES OF WARMING AND ALMOST ALL OF THE COASTS AND VLYS WILL SEE
MAX TEMPS IN THE 90S.

WEDNESDAY WILL BE THE HOTTEST DAY OF THE WEEK AT THE COASTS AND
VALLEYS AND IT IS ALSO THE DAY WITH GENERALLY THE LOWEST
RECORDS...SO EXPECT MANY NEW MAX TEMP RECORDS BY DAYS END. HEIGHTS
INCREASE TO 585 DM. THE VALLEYS WILL SEE TEMPERATURES INTO THE 100S
AND MOST OF THE COASTAL AREAS WILL GET INTO THE 90S. TO COMPOUND
THIS HEAT...OVERNIGHT LOWS IN MANY VALLEY AND FOOTHILL LOCATIONS
WILL STAY IN THE UPPER 60S TO MID 70S.

.LONG TERM (THU-SUN)...

THE RIDGE SLOWLY WEAKENS THU AND FRI AND THE THE OFFSHORE FLOW
WEAKENS AT THE SURFACE BEGINNING A VERY SLOW COOLING TREND...
NOTICEABLE MOSTLY ALONG THE COAST. THURSDAY COULD BE EVEN WARMER
THAN WEDNESDAY IN THE MOUNTAINS AS THE HEIGHTS FALL VERY SLOWLY AND
THE MOUNTAINS WILL NOT BENEFIT FROM THE PROMISE OF RETURNING
AFTERNOON SEA  BREEZES.

GFS AND EC NOW AGREE ON THE SATURDAY FORECAST AND ARE SLOWLY
KNOCKING DOWN THE RIDGE WITH A PACIFIC NW TROF...ALTHOUGH THE EC
DOES SO MORE QUICKLY.  EITHER WAY IT WILL CONTINUE TO COOL INTO THE
WEEKEND WITH HEIGHT FALLS AND THE POSSIBILITY OF SOME HIGH CLOUDS.

&&

.AVIATION...11/1800Z

OVERALL HIGH CONFIDENCE IN 18Z TAFS THROUGH THE NEXT 24 HOURS...WITH
CLEAR SKIES EXPECTED. A SANTA ANA WIND EVENT WILL BRING GUSTY N-NE
WINDS TO MUCH OF THE AREA...CAUSING LOCALIZED TURBULENCE AND WIND
SHEAR ACROSS PORTIONS OF THE FORECAST AREA. WIND SHEAR IS EXPECTED
ALONG SOME OF THE FOOTHILL LOCATIONS OF L.A. COUNTY INCLUDING KBUR.

KLAX...HIGH CONFIDENCE IN CAVU CONDS THROUGH THE NEXT 36 HOURS.
MODERATE CONFIDENCE IN WIND FORECAST...NNW-NNE VARIABLE WINDS
EXPECTED THROUGH 22 UTC WITH GUSTS UP TO 17 KT. 30% CHANCE WIND
SHIFT TO WEST WILL DELAY UP TO 2 HRS FROM TAF TIME OF 22Z. 20%
CHANCE OF E WINDS 10 KT OR GREATER 12Z-18Z MONDAY.

KBUR...HIGH CONFIDENCE IN CAVU CONDS THROUGH THE NEXT 24 HOURS.
MODERATE CONFIDENCE IN WIND FORECAST WITH DIRECTION VARIABLE FROM N
TO NNE THROUGH 01 UTC THIS EVENING. LLWS EXPECTED 09Z-15Z.
&&

.MARINE...11/230 PM PDT.

OUTER WATERS AND PZZ645... WINDS HAVE SUBSIDED TO SMALL CRAFT
ADVISORY LEVEL WITH GUSTS TO 30 KT LIKELY TO PERSIST THROUGH LATE
TONIGHT. THE EXCEPTION WILL BE IN THE NORTHERN OUTER WATERS WHERE
LOCAL GUSTS UP TO 35 KNOTS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. THERE IS A LOW CHANCE THAT GUSTS TO 35 KNOTS WILL BECOME
WIDESPREAD ENOUGH TO WARRANT ISSUANCE OF A GALE WARNING FOR PZZ670.

SOUTHERN INNER WATERS...
A MODERATE SANTA ANA WIND EVENT IS DEVELOPING ACROSS THE AREA TODAY.
GUSTY N-NE WINDS ARE AFFECTING THE EASTERN PORTION OF PZZ655 THIS
AFTERNOON...WITH WEST WINDS ACROSS THE WESTERN PORTION. EXPECT GUSTS
TO 25 KT ACROSS MUCH OF THE INNER WATERS THROUGH THIS EVENING...FROM
THE NE CLOSE TO SHORE AND FROM THE WEST BEYOND AROUND 15 NM FROM
SHORE. WINDS WILL DIMINISH ACROSS THE AREA BY MIDNIGHT. THE EASTERLY
WINDS NEAR SHORE WILL INCREASE AGAIN BY MONDAY MORNING...WITH SPEEDS
GENERALLY 10 TO 20 KNOTS...WITH LOCAL GUSTS TO 25 KT POSSIBLE IN THE
WINDIER LOCATIONS SUCH AS NEAR PT MUGU AND WEST OF LEO CARILLO
BEACH. THERE IS THE POTENTIAL FOR STRONGER GUSTS TO DEVELOP OVER THE
NEAR SHORE AREA...AND A SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED
FOR PZZ655 AND PZZ650 FOR MONDAY. THE OFFSHORE WINDS ARE EXPECTED
AGAIN TUESDAY MORNING...AND TO A LESSER DEGREE EARLY WEDNESDAY.

&&

.FIRE...11/100 PM...

BASED ON LATEST FORECAST GUIDANCE AND CURRENT SURFACE OBSERVATIONS
WILL LET RED FLAG WARNINGS REMAIN IN PLACE ACROSS THE VALLEYS AND
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH TOMORROW
EVENING. SO FAR...OVER 25 STATIONS HAVE EXCEEDED OR FLIRTED WITH RED
FLAG CRITERIA. FOR TONIGHT AND MONDAY...EXPECT THE OFFSHORE WINDS
TO BE A BIT WEAKER ALTHOUGH THE NORTHEAST WINDS WILL EXTEND TO THE
COASTAL PLAIN OF VENTURA AND LOS ANGELES COUNTIES. EXPECT GUSTS
BETWEEN 30 AND 45 MPH IN THE WINDIER SPOTS ACROSS VENTURA AND LOS
ANGELES COUNTIES LATE TONIGHT AND MONDAY. AT THE SAME TIME...THE
NORTHEAST FLOW WILL CONTINUE TO DRY OUT THE AIR MASS. HUMIDITY
TONIGHT WILL RECOVER LITTLE FROM THIS AFTERNOON'S SINGLE DIGITS/LOW
TEENS VALUES...AND WIDESPREAD SINGLE DIGITS VALUES ARE ANTICIPATED
FOR MONDAY. ALTHOUGH COASTAL AREAS OF VENTURA/LOS ANGELES COUNTIES
WILL LIKELY EXPERIENCE A BIT MORE NORTHEAST WIND MONDAY MORNING...DO
NOT ANTICIPATE MEETING DURATION CRITERIA...SO THESE AREAS WILL REMAIN
WITHOUT RED FLAG WARNINGS.

FOR TUESDAY THROUGH WEDNESDAY...THE DRY OFFSHORE FLOW WILL CONTINUE.
COMPUTER MODELS STILL INDICATE STRONGER NORTHEAST WINDS AND
WIDESPREAD ADVISORY-LEVEL WINDS WOULD NOT BE SURPRISING ACROSS
VENTURA AND LOS ANGELES COUNTIES. AT THE SAME TIME...VERY DRY
CONDITIONS WILL CONTINUE AND TEMPERATURES WILL CLIMB (90S TO LOW
100S BY WEDNESDAY). ON THURSDAY...THE OFFSHORE WINDS WILL
DIMINISH...BUT HOT AND DRY CONDITIONS WILL CONTINUE. SO...THERE IS
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO PERSIST
THROUGH THURSDAY ACROSS VENTURA AND LOS ANGELES COUNTIES.

FOR SANTA BARBARA AND SAN LUIS OBISPO COUNTIES...THE OFFSHORE WINDS
ARE EXPECTED TO BE WEAKER...ALTHOUGH HOT AND DRY CONDITIONS WILL
PREVAIL. SO...THERE WILL BE AN ELEVATED FIRE WEATHER CONCERN THROUGH
THURSDAY...BUT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT
ANTICIPATED.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...JLD
AVIATION/MARINE...SMITH
SYNOPSIS...SUKUP
FIRE...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 11, 6:00 AM PDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN MAY 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY WINDS WILL CREATE LOCALLY HAZARDOUS DRIVING CONDITIONS THIS
MORNING AND AFTERNOON. GALE FORCE WINDS WILL MAKE FOR HAZARDOUS SEA
CONDITIONS ACROSS THE COASTAL WATERS. BEACHGOERS WILL FACE HAZARDOUS
RIP CURRENTS IN THE SURF ZONE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS AND ELEVATED SURF IN THE
SURF ZONE THROUGH SUNDAY. A RETURN OF UNSEASONABLY WARM WEATHER AND
GUSTY SANTA ANA WINDS IS EXPECTED FOR SOUTHWEST CALIFORNIA THROUGH
THURSDAY...WITH ELEVATED FIRE WEATHER CONCERNS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:36 PM PDTSmall Craft AdvisoryLOX30 hr
May 11, 3:09 AM PDTGale WarningLOX5 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.